so exhausted

Hi, this is my first visit and my first post. I had a heart attack out of the blue in December 2015. I was stented and then had a second stent in May of this year. My problem is that I am so exhausted and all the doctors ever say is 'its because of your meds'. well, I have a job which I love but still haven't worked a full week since the event. Work are being great about it but I'm just so ridiculously tired all the time. Medication is Ticagrelor, Aspirin 75mg, Omeprazole 40mg, Candesartan 8mg, 30mg Paroxetine (taken for 30 years), and Atorvastatin 80mg.

Previously a smoker I quit one week post MI.

Cardiologost suggested taking Co-Enzyme Q10 200mg twice per day to ease the cramps.

Am I depressed, over medicated or unwell? That's the question. I've neve had high blood pressure

I would totally appreciate any suggestions which might help me get back to my normal self.

As a PS ... I'm putting on so much weight which my cardiologist says is the meds!!!

2 Replies

  • I can relate to this. I am unfamiliar with candesartan is it a beta blocker? If so the effect if that is to slow your heart rate/body down which will make you feel tired and will affect your metabolism. Have they ran a blood count? Ask them to measure your ferritin levels as these help store iron and if they are low can make you feel tired. Be aware that they may have run a blood test to check for aneamia but you have to specifically ask for ferritin levels to be done. Your body also needs time to recover from all of this to adjust itself and for you to come to terms with what's happened. I too worked full time and had a young family and used to look at the people in my cardiac class who were much older than me being sprightly and I felt like a train had slammed into me. The cardiac nurse put it plainly these people are retired they can sleep when they want to do nothing if they want to whereas I couldn't because of work etc. Five years on I've learnt to listen to my body if I'm tired I don't beat myself up over it anymore. I play with my statin (my Drs know) as I found that was the main culprit for my exhaustion and other symptoms after they'd sorted the anemia Do Not play with your meds without speaking to dr though but there are other statins you can take which may not cause the problems you experience. Also just because you have taken a particular med for some time doesn't necessarily mean you don't suddenly develop side effects from it. Ask them how they can help you if they can tweak your meds after all you are alive and have to have a quality of life. It is quite common for cardiac event patients to experience depression. Help is there I found the cardiac support nurses in my unit very good if you are in the uk the British heart foundation have people you can speak to. Hope you feel better soon.

  • I had a heart attack in December 2012 and like you was stented and sent on my way with a collection of meds initially I did ok but had another episode in 2014 where I was diagnosed with angina and given slightly different meds Since that time I have had my statins reduced from 80mg to 40mg per day and frosemide to help deal with ankle swelling Now I have been told I have significant heart failure with shortness of breath and fluid retention being part of that diagnosis Like you I carry a lot of extra weight due to fluid build up and cannot exercise for any length of time because of shortness of breath I am still having regular check ups I have just had a chest X-ray, ECG and am waiting for echocardiogram sovstblesdtni feel I am being monitored however I do think that the cocktail of drugs I have taken over the past four years every day must have some bearing on how I am feeling now I am 69 years old but some days can hardly move around the house which I feel very sad about but I suppose I could say I am still here at least! Hope you feel better soon